hair loss & fatigue
Mar 19, 2007
i was recently diagnose with hiv on 2/18/05. when i was first diagnosed my doctor let me decide when i wanted to start hiv meds. i started asap . my doc put me on sustiva 600 & epzicom .
my question is that since i started i have very bad side effects from the meds , my doc said it was from sustiva & my body had to adjust to the meds. since then to now i been on both meds & have noticed that im sometimes more achy than normal & fatigued also im noticing that balding very quickly ?
can these meds cause these side affetcs ?
the reason i asked is because i have missed a dose here or there & feel great, but when i take the meds i feel horrible.
the only reason i stay on them is because there working for me , but i am concerned that there doing damage to me?
sincerly concerned patient
Response from Dr. Henry
If you are still having bothersome side effects from your HIV medications then a discussion about a switch (such as from Sustiva to a protease inhibitor) is reasonable. Hair loss is common in the general population so linking it to a particular HIV medication or regimen can be tough. I have had some patients who have had accelerated hair loss from lamivudine (part of Epzicom) so a switch off that med (often to tenofovir ) is worth discussing as well. Fatigue and achiness can be due to a wide range of both HIV and non-HIV conditions so a thorough mental and physical health evaluation is recommended. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.